Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 210, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 15, 2016, 6:12 PM CDT for Harrison County, Marion County, Panola County, Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 15, 2016, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Marion County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:01 PM CDT | TSTM WND DMG | 3 N Bossier City, LA | TREE DOWN ON HIGHWAY 157 NORTH OF BOSSIER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200
WUUS54 KSHV 152312
SVRSHV
LAC015-017-031-TXC203-315-365-160000-
/O.NEW.KSHV.SV.W.0210.160715T2312Z-160716T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
CENTRAL BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
NORTH CENTRAL DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
EASTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
SOUTHEASTERN MARION COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 700 PM CDT
* AT 611 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OIL CITY TO NEAR WASKOM...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MARSHALL...GREENWOOD...BLANCHARD...
WASKOM...BENTON...OIL CITY...MOORINGSPORT...BELCHER...
ELYSIAN FIELDS...FOSTERS...EASTWOOD...KARNACK...GRAY...
SCOTTSVILLE...UNCERTAIN...BETHANY...DIXIE AND ROBSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS HARRISON COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3280 9428 3281 9353 3227 9355 3236 9431
TIME...MOT...LOC 2311Z 271DEG 38KT 3271 9400 3247 9412
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:09 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 15, 4:09 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 409 PM CDT FRI JUL 15 2016 .DISCUSSION... Another complicated short term forecast...with the presence of remnant mesoscale bndrys from todays/and earlier convection Thursday evening and the approach of a weak upper level trough over the Srn Plains will play a role in convection development tonight and again Saturday. Currently seeing two areas of convection...one of which off to our west over Camp/Upshur Counties near the remnant MCV from the convection over the DFW Metroplex this morning...and another over the Ern sections of Ncntrl LA near an old outflow bndry that shifted S from Scntrl AR...and also another previous outflow bndry/sfc theta-e axis that extends in a NW to SE area from just W of ELD to RSN and ESF. Believe that the ern zones will be primarily affected this evening which will tap MLCapes of 2500-3000 J/kg and weak bulk shear. However...a weak outflow bndry drifting W from E of Homer through Bienville and Winn Parishes may help trigger additional convection farther W into NW LA with the approaching trough...with the potential for the MCV farther W to trigger convection over this same area where MLCapes are maximized. Have increased pops to mid chance for Wrn LA and tapered pops to low chance surrounding this area and slight chance pops for SE OK/Wrn sections of E TX...with the short term progs even suggesting additional redevelopment overnight over the Ern 2/3rds of the region. The extent of convection development overnight and the placement of any mesoscale bndrys Saturday morning will determine the location/extent of convection Saturday...as the trough axis slowly drifts ESE into Wrn MS/Cntrl LA/Deep E and SE TX. Have continued low chance pops for these areas Saturday...with the convection possibly diminishing from N to S with the upper trough passage. Also tapered temps back a tad over the Ern zones where the cloud cover/convection may persist...but dewpoints will be slow to mix out given the high PW/s expected to remain in place. With temps in the mid and possibly upper 90s...especially over E TX/Wrn LA...heat indices will approach 105 degrees especially over Deep E TX/Ncntrl LA. Have held off on a Heat Advisory for these areas Saturday given the potential for sct convection persisting through midday/early afternoon before diminishing. After Saturday...the Srn Plains upper ridge will begin to build E into the region late Saturday and into the Mid-South Sunday...thus tapering rain chances back considerably. Weaknesses along the srn periphery of the upper ridge...strong heating and available low/mid level moisture may result in isolated convection developing over Deep E TX/srn sections of Ncntrl LA Sunday through much of this next week. The GFS maintains much of the isolated convection mainly S of I-20...with the ECMWF/Canadian expands convection a little farther N into SW AR/NE TX. Have maintained consistency with the previous forecast and kept slight chance pops near/S of I-20...but the main story will be the heat...with increased subsidence beneath the ridge center and warm/drying soils resulting in max temps climbing into the upper 90s and possibly reaching the century mark. Given these temps and the potential for limited mixing...heat headlines may be needed for portions or much of the region by Sunday or sometime next week. Prelims to follow below... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 77 97 / 40 30 0 10 MLU 75 93 75 96 / 30 30 10 10 DEQ 72 94 74 96 / 20 20 0 0 TXK 74 95 75 97 / 40 20 0 0 ELD 74 93 74 96 / 30 30 0 10 TYR 75 96 77 98 / 20 20 0 10 GGG 74 96 76 97 / 20 20 0 10 LFK 75 97 76 97 / 20 30 10 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jul 15, 12:15 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT FRI JUL 15 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1215 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WHERE MULTIPLE SURFACE BOUNDARIES INTERACT WITH DAYTIME HEATING AND A COUPLE OF UPPER LEVEL DISTURBANCES THAT WILL ENTER THE REGION FROM THE WEST. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP EAST TEXAS AND NORTH LOUISIANA...WITH THESE SHOWERS AND THUNDERSTORMS POSSIBLY LINGERING TONIGHT OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE UPPER LEVEL DISTURBANCES PROGRESS THROUGH THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY...MAINLY OVER SOUTHCENTRAL ARKANSAS...NORTH LOUISIANA...AND DEEP EAST TEXAS...AS THE UPPER LEVEL DISTURBANCE LINGERS OVER THESE AREAS. RAIN CHANCES WILL BECOME MORE SCARCE AND ISOLATED SUNDAY THROUGH THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO EXPAND EAST INTO THE REGION FROM THE SOUTHERN PLAINS. THIS WILL RESULT IN EVEN HOTTER TEMPERATURES SUNDAY THROUGH MUCH OF NEXT WEEK...CLIMBING TO OR EXCEEDING THE CENTURY MARK. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL APPROACH OR EXCEED 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Special weather statement, Jul 15, 4:52 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT FRI JUL 15 2016
TXZ125-126-137-138-152230-
GREGG TX-MARION TX-HARRISON TX-UPSHUR TX-
452 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARRISON...MARION...
EASTERN UPSHUR AND NORTH CENTRAL GREGG COUNTIES UNTIL 530 PM CDT...
AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIANA...OR 14 MILES NORTHEAST OF LONGVIEW...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MARSHALL...HALLSVILLE...JEFFERSON...ORE CITY...
EAST MOUNTAIN...CEDAR SPRINGS...DIANA...HARLETON...BEREA...
WOODLAWN...NESBITT...LASSATER AND JUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3289 9474 3289 9471 3288 9471 3288 9456
3286 9418 3238 9447 3240 9450 3239 9451
3258 9488
TIME...MOT...LOC 2152Z 285DEG 21KT 3271 9466
12Local storm report, Jul 15, 5:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 4 SSW ORE CITY 32.75N 94.74W
07/15/2016 UPSHUR TX LAW ENFORCEMENT
TREE DOWN 726 NORTH OF 259 JUST SOUTH OF ORE CITY
&&
EVENT NUMBER SHV1600634
25Local storm report, Jul 15, 5:10 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 8 NW ORE CITY 32.88N 94.81W
07/15/2016 UPSHUR TX LAW ENFORCEMENT
TREE DOWN ASTOR RAOD AND FM 2796
&&
EVENT NUMBER SHV1600635
25Local storm report, Jul 15, 5:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 4 SW ROCKY MOUND 32.99N 95.08W
07/15/2016 CAMP TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ACROSS WESTERN PART
OF COUNTY
&&
EVENT NUMBER SHV1600636
MMAYEAUXLocal storm report, Jul 15, 5:23 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG PITTSBURG 33.00N 94.97W
07/15/2016 CAMP TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS CITY
&&
EVENT NUMBER SHV1600637
MMAYEAUXLocal storm report, Jul 15, 6:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 N LONGVIEW 32.53N 94.76W
07/15/2016 E1.25 INCH GREGG TX CO-OP OBSERVER
HAIL BETWEEN LONGVIEW AND JUDSON... HIGH WIND RIPPED
LATTICE OFF
&&
EVENT NUMBER SHV1600638
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:06 PM CDT | Special Weather Statement | SHV | Harrison, Marion | 54 min |
| Jul 14, 8:58 PM CDT | Special Weather Statement | SHV | Shelby | 47 min |
| Jul 15, 2:53 PM CDT | Special Weather Statement | SHV | Franklin | 52 min |
| Jul 15, 2:57 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 48 min |
| Jul 15, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 1 more | 42 min |
| Jul 15, 4:52 PM CDT | Special Weather Statement | SHV | Harrison, Marion | 38 min |
| Jul 15, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 44 min |
| Jul 15, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 66 min |
| Jul 14, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 65 min |
| Jul 14, 8:34 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Ouachita, Winn | 56 min |
| Jul 14, 8:41 PM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Jul 14, 9:26 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 64 min |
| Jul 14, 10:35 PM CDT | Special Weather Statement | SHV | Grant | 40 min |
| Jul 15, 2:18 PM CDT | Special Weather Statement | SHV | Jackson | 42 min |
| Jul 15, 3:13 PM CDT | Special Weather Statement | SHV | Ouachita | 47 min |
| Jul 15, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 34 min |
| Jul 15, 4:34 PM CDT | Special Weather Statement | SHV | LaSalle | 41 min |
| Jul 15, 4:36 PM CDT | Special Weather Statement | SHV | Lincoln | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.